Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2006, 9:56 PM CDT for Monroe County, Illinois; Jefferson County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2006, 9:56 PM CDT (02:56 UTC)
- Expired
- May 1, 2006, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Jefferson County, MO
The radar
The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 10:10 PM CDT | HAIL 1.75 | Festus, MO | AT INTERSECTION OF I-55 AND HWY 61 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020257 SVRLSX ILC133-MOC099-020345- /O.NEW.KLSX.SV.W.0243.060502T0256Z-060502T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 956 PM CDT MON MAY 1 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI MONROE COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1045 PM CDT * AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLYMPIAN VILLAGE...OR ABOUT NEAR FESTUS...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WATERLOO... NEW DESIGN... FULTS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3825 9054 3808 9055 3813 9005 3836 9006 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 020306 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1005 PM CDT MON MAY 1 2006 ILC133-MOC099-020345- /O.CON.KLSX.SV.W.0243.000000T0000Z-060502T0345Z/ MONROE IL-JEFFERSON MO- 1005 PM CDT MON MAY 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR EASTERN JEFFERSON AND MONROE COUNTIES... AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 6 MILES SOUTH OF CRYSTAL CITY...MOVING EAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... FULTS...CHALFIN BRIDGE...MAEYSTOWN...MONROE CITY...WARTBURG... RENAULT...BURKSVILLE...AMES AND NEW DESIGN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3825 9038 3808 9048 3813 9005 3836 9006 $$ BRITT
000
WWUS53 KLSX 020321
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT MON MAY 1 2006
ILC133-MOC099-020345-
/O.CON.KLSX.SV.W.0243.000000T0000Z-060502T0345Z/
MONROE IL-JEFFERSON MO-
1020 PM CDT MON MAY 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN JEFFERSON AND MONROE COUNTIES...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FULTS...MOVING
EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RENAULT...BURKSVILLE...AMES...NEW DESIGN AND HECKER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3814 9044 3806 9047 3813 9005 3828 8995
3835 9004
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 5:23 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 1, 5:23 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 523 PM CDT MON MAY 1 2006 .DISCUSSION... SURFACE LOW WAS CENTERED OVER SOUTHERN MN EARLY THIS MORNING. LOW WILL CONTINUE TO MOVE SLOWLY NORTHWARD TODAY AND TONIGHT UNDER UPPER CLOSED LOW. WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT AND THEN SETTLE INTO NORTH AR. HIGH PRESSURE WILL SETTLE INTO THE AREA ON TUESDAY. THE UPPER LOW THAT WAS OVER NORTHERN IA LAST EVENING WILL OPEN UP AND MOVE INTO THE UPPER MIDWEST BY THIS EVENING. MODELS ARE SIMILAR IN DIGGING A SHORT WAVE OUT OF THE CANADIAN ROCKIES TODAY AND INTO THE NORTHERN PLAINS BY TUESDAY EVENING. SYSTEM IS FORECAST TO CLOSE OFF AND MOVE SLOWLY EASTWARD INTO SOUTHEAST ONTARIO BY THURSDAY EVENING. A SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION TODAY AND TONIGHT. THIS COUPLED WITH PLENTIFUL MOISTURE SHOULD SET OFF SCATTERED SHOWERS AND THUNDERSTORMS. THE PRECIPITATION SHOULD LINGER THROUGH THE EVENING HOURS AND AFTER MIDNIGHT TONIGHT BE CONFINED TO SOUTHEAST MO/SOUTHERN IL. MUCH DRIER AIR IS FORECAST TO MOVE INTO THE REGION ON TUESDAY BY THE NAM, GFS AND UKMET WITH LOW KS. LOOKS LIKE THE DRY WEATHER WILL BE SHORT LIVED THOUGH IF THE MODELS ARE ON TARGET. A SHORT WAVE IS FORECAST TO MOVE INTO MO BY WEDNESDAY MORNING WITH SIGNIFICANT MOISTURE RETURNING INTO THE REGION. THE UKMETS QPF FORECASTS A 2 INCH BULLSEYE OVER KC METRO AREA BY WEDNESDAY MORNING. MOST WEVE EVER SEEN. THE MODELS ARE FAIRLY SIMILAR WITH H3 JET OF 80-100 KTS MOVING OUT OF THE PACIFIC NORTHWEST THIS EVENING. JET IS FORECAST TO LIE FROM THE NORTHERN PLAINS INTO THE UPPER MIDWEST BY WEDNESDAY MORNING. THE NAM AND UKMET FORECAST SIGNIFICANT DIVERGENCE ACROSS CENTRAL MO AT THAT TIME WHICH SHOULD ENHANCE OUR CHANCES FOR RAIN. && .AVIATION... FOR THE 00Z TAFS...LGT SHRA MOVG INTO UIN AND COU AREAS AHD OF SHRTWV TROF EXTDG FM NWRN MO SW THRU SERN KS. WK SFC TROF ALSO EXTDS FM BTWN COU AND STL SW THRU NERN OK. PLENTY OF LOW LVL MOISTURE AND INSTABILITY FM STL SWD AHD OF THIS SFC TROF. SHOULD BE SOME SHRA IN UIN AND COU THIS EVNG WITH TSRA IN THE STL AREA. PLENTY OF MID LVL CLOUD CVR AHD OF THE SHRTWV TROF WITH SCT-BKN CUMULUS ABV 3000FT. MAY HAVE BRIEF MVFR VSBYS IN UIN AND COU WITHIN SHRA ACTIVITY...AND A BRIEF PERIOD OF MVFR OR EVEN IFR CIGS AND VSBYS IN TSRA IN STL AND SUS. THIS PCPN SHOULD PUSH SE OF THE STL AREA BY 06Z TUE FOLLOWED BY A CLRG SKY AND SFC WNDS BCMG W-NWLY BHND SFC TROF. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:36 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT MON MAY 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 336 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, May 1, 9:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
05/01/2006 MADISON IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
BLOCKING SEVERAL STREETS.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 39 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 39 min |
| May 1, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 46 min |
| May 1, 10:40 PM CDT | Tornado Warning | LSX | Randolph | 35 min |
| May 1, 10:49 PM CDT | Tornado Warning | LSX | Washington | 26 min |
| May 1, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 46 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| May 2, 12:12 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 48 min |
| May 2, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 59 min |
| May 2, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 58 min |
| May 1, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| May 1, 10:52 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| May 1, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 51 min |
| May 1, 11:40 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 50 min |
| May 2, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| May 2, 12:22 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 38 min |
| May 2, 12:59 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 46 min |
| May 2, 1:26 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| May 2, 2:20 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.